I have recently had injection therapy to relieve the chronic pain in my leg and it is working. My next step is to stop using the Fentanyl patch that I've been on for two years.
You need to talk with your Dr. that is prescribing the Fentanyl & let them know you would like to go off of this med.
Usually the Dr. will prescribe you Methadone to taper you off the Fentanyl.
If you follow your Drs. orders you should not have too many withdrawals.
But Definitely speak to your Dr.
I'm not trying to burst your bubble or anything, but the pain relief from the injection could be synergistic between the patch and the injection. Just a warning. Now, I'm all for reducing/stopping pain medications if you no longer need them, but I think you should go at this more conservatively. Start off by reducing your pain medication dosage. If the pain doesn't go up, then reduce it further. You may find that you are able to completely go off the pain medication, you may find that you don't need as much, or you may find that the injections only are working with the amount of pain medications you're currently on. Please don't take this the wrong way. I hope that you don't need the pain medications and that treatment is successful, my wish for all chronic pain patients.
But I think it's a bit too early to jump the gun and assume that you don't need any medication whatsoever. I truly hope the best for you though. Also, bear in mind that injection therapy is, at best, long-term, but still temporary, relief. Of course, I don't know what kind of injections you're getting in your knee. But most people, when they talk about injections, they speak of corticosteroid injections, which last on average 6 months to a year (or, if you're a freak like myself, a month at the best, but that's besides the point).
25mc is almost the lowest dose of that patch, when it comes time to stop, you'll go to 7.5mc and then nothing. They will probably give you a little Ativan or similar once you go to 0, but you will be fine!! You will not find this difficult, I've on off 100mc to 0 3 times, good luck
Ask your doctor to prescribe the 12 mcg patch so your withdrawal will be less. The slower the decrease the less stress your body goes through. When I was decreasing from the Fentanyl patch I had severe nausea, insomnia, drenching sweats, muscle spasms. Google "The Thomas Recipe" for ideas to help with withdrawal. You are on a low dose of the Fentanyl patch so it hopefully withdrawal won't be too bad. Best wishes - ElizaJane
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2013 • 2 answers
I be on the Fentanyl patch 25mcg for 6 years. They switch me to a different patch and having I think
Posted 4 Dec 2013 • 1 answer
AATN: Mylan Fentanyl patch users... If your having a hard time getting your fentanyl patch to stick?
Posted 16 Aug 2014 • 5 answers
Please, can anyone tell me what kind of antidepressant I can take with fentanyl patch? I was taking?
Posted 27 Apr 2015 • 2 answers
Posted 6 May 2016 • 3 answers